Last reply 3 months ago
Stopping Rebif early

Has anyone had any experience with stopping Rebif outright or do you need to wean off it? I’m not due back to my Neuro until 25th June and I know I’m going to come off Rebif because I just can’t handle the side effects. I’m not the same person, I’m miserable, crying all the time, feeling very anxious and in constant physical discomfort on top of the mental side. I never used to feel this bad before I started in fact I was dealing quite well with the situation. I’m currently on holidays in Australia for a month and after 1 week I feel I’m not going to be able to relax and enjoy the trip if I don’t come off this awful drug. Has anybody had experience stopping taking off their own bat or will it make things worse? My Neuro told me before that Gilenya will be the next step and actually he never wanted me to go on rebif in the first place it was only because I refused Tecfidera after reading some bad stories about the side effects that he put me on rebif.
Thanks so much in advance.

Add categories

Browse categories and add by clicking on them

You can remove current categories below by clicking the ‘x’.


stumbler
3 months ago

@weef29 , it’s going to be difficult to consult your team, being on holiday in Australia.

I don’t believe that there are any problems in stopping Rebif, without a taper. You will need to brief yourself on the other Disease Modifying Therapies (DMTs) so that you can discuss alternatives when you update your MS Nurse on your return.

The following is a good place to start :-

https://support.mstrust.org.uk/file/store-pdfs/MS-Decisions-ALL.pdf

Otherwise, get on and enjoy your holiday. 😉


nutshell88
3 months ago

Hi there

yea its helish
I didnt know I have MS my parents didnt tell me not to make me over worried but after five years i found out and demanded treatment sadly it was rebef
i got my second symptom with it still suffer it
and yeah i lost half of my mind if not all
so i stopped it in 2011
still of any therapy and im not disabled gladfully relapses accure every couple or three years and they recover naturally in around 2 weeks MS isntas terrible as everytone fear it.

be safe
never ever think of going bk to rebef trust me its criminal lol


weef29
3 months ago

@nutshell88 did you find your mind calmed down once you finished up with the Rebif or is it still as bad? I’m worried that it’s going to stay like this forever. I’m usually a positive happy sort, I’ve been down before but never anything this sinister. I just want to go back to myself again. I was diagnosed about 5 months before starting rebif and I was grand, I had accepted it and was feeling OK. Now MS is all I think about and worry about its so irritating!!!


sensalize
3 months ago

@weef29 when they offered you rebif did they discuss with you what you would be like if you weren’t to take it? I have recently been diagnosed and a few medications have been mentioned but apart from a dodgy leg and a few aches I feel ok… hope youre ok and enjoying your trevels as much as you can 😁


jonm
3 months ago

Took rebif for 3 years. The worst drug ever! Side effects never eased as they said it would! Hated every minute of it! Stopped it completely and after a two week break started Gilenya which ive been on for 4 years now without the side effects and issues of Rebif. Good luck👍


potter
3 months ago

I took Rebif for 5 years and always felt like I was getting a flu or virus. I quit because of skin rejection. My doctor had me quit for a month so I could change to Tecfidera. I felt great immediately, I believe you can stop taking it and enjoy your vacation. Potter


nutshell88
3 months ago

@weef29 felt great right after I stopped it. I even moved to the uk stayed nearly three years in there and got 2 cambridge English qualifications.
Im Saudi arabian btw

personLy i fear all ms therapies so since i stopped rebef i havent been on any other drug this year im 30 and i finish 13 years of MS

be strong and safe


nutshell88
3 months ago

with MS*

mind you after you stop it you might notice so many bruices in random places. It happened to me even in my legs hehe they couple of weeks maybe.


weef29
3 months ago

Thanks everyone you have made me feel alot better. I’m definitely going to give it a miss for the rest of my trip and start afresh when I get home!
@sensalize – I got panicked really into choosing one. Nobody pressured me but my Neuro suggested Tecfidera but I was too chicken to try it out. I opted for Rebif as a “safe” option but now I realize it was the complete wrong choice for myself. I wish I was brave enough to try the non treatment option but I think I will try Gilenya when I go back to my Neurologist on the 25th. I just couldn’t deal with the unbalanced and irrational feeling from rebif and it would discourage me from recommending it to anybody else.


weef29
3 months ago

@nutshell88 that’s amazing well done!! I wish I had your courage to just try do the healthy route but I’m too afraid!
I do get the random bruises all the time already so I’m used to that 😂 I’m so excited to feel back to normal!!


nutshell88
3 months ago

this ambition was resulted of deep madness and life destroying rebef depression. i was watching my grades at uni going down things were out of my hands so many days had been taken off. it wasnt like me. then i went to the US told a neuro professor he said take tysapri or i might be bed bound in the end of 2011 I cried out of fear would i risk my life age 23 and take tysapri I can still walk why would i
of course I never took it or any other im stubborn in nature
in 2012 flew to London – > Scotland returned in the beggining of 2015
😉 got two qualification and volunteered at citizens advice
and i have a job now in my country

a hidden illness wouldnt stop me lol

sorry for the rant

Post Comment

You must be logged in to reply to this topic.